Vol. 12, No. 6, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 8, 1891–2146
Issue 7, 1643–1890
Issue 7, 1397–1644
Issue 6, 1397–1642
Issue 5, 1149–1396
Issue 4, 867–1148
Issue 3, 605–866
Issue 2, 259–604
Issue 1, 1–258

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
Zeros of repeated derivatives of random polynomials

Renjie Feng and Dong Yao

Vol. 12 (2019), No. 6, 1489–1512
Abstract

It has been shown that zeros of Kac polynomials Kn(z) of degree n cluster asymptotically near the unit circle as n under some assumptions. This property remains unchanged for the l-th derivative of the Kac polynomials Kn(l)(z) for any fixed order l. So it’s natural to study the situation when the number of the derivatives we take depends on n, i.e., l = Nn. We will show that the limiting behavior of zeros of Kn(Nn)(z) depends on the limit of the ratio Nnn. In particular, we prove that when the limit of the ratio is strictly positive, the property of the uniform clustering around the unit circle fails; when the ratio is close to 1, the zeros have some rescaling phenomenon. Then we study such problem for random polynomials with more general coefficients. But things, especially the rescaling phenomenon, become very complicated for the general case when Nnn 1, where we compute the case of the random elliptic polynomials to illustrate this.

Keywords
derivatives of random polynomials, empirical measure
Mathematical Subject Classification 2010
Primary: 60E05
Milestones
Received: 21 October 2017
Revised: 22 August 2018
Accepted: 18 October 2018
Published: 7 February 2019
Authors
Renjie Feng
Beijing International Center for Mathematical Research
Peking University
Beijing
China
Dong Yao
Duke University
Durham, NC
United States